MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560070
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of distal tip detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe needle was used in the lungs during a bronchoscopy procedure performed on (b)(6)2023.During preparation, the entire gold tip detached from the end of the catheter when the needle tip was being cleaned.The procedure was completed with an alternative device.It is unknown if another of the same device was used or a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of distal tip detached.Block h10: investigation results the returned gold probe needle was analyzed.The visual evaluation found that the tip was returned detached from the working length.In addition, the working length bent in different sections.No other problems were noted.The reported event was confirmed.Product analysis identified that the tip was returned detached from the working length (still attached to the device) and working length was bent in different sections.Most likely the manner that the device was manipulated could have resulted in the detachment of the tip.Also, it is possible that procedural factors as lesion characteristics, handling of the device, the technique used by the physician (force applied) could have cause the bents encountered in the working length.Based on all available information and analysis of the returned device, the most probable cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.According to the information provided, it was reported that the gold probe was used in a pulmonary case (airway/lungs).However, as per the ifu, this device is indicated for the endoscopy procedure.For this reason, this event is cataloged as "cause traced to intentional off-label, unapproved, or contraindicated use" because the problems traced to the intentional use of the device in an unapproved procedure, for an unapproved patient, or for which it is contraindicated, or not listed on the label.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe needle was used in the lungs during a bronchoscopy procedure performed on april 26, 2023.During preparation, the entire gold tip detached from the end of the catheter when the needle tip was being cleaned.The procedure was completed with an alternative device.It is unknown if another of the same device was used or a different device.There were no patient complications reported as a result of this event.

Brand Name
GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16966180
Report Number3005099803-2023-02578
Device Sequence Number14800805
Product Code KNS
UDI-Device Identifier08714729174691
UDI-Public08714729174691
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model NumberM00560070
Device Catalogue Number6007
Device Lot Number0030903297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown